Aa
A
A
Close
Avatar_universal
heart transplant and seizures
My husband had a heart transplant a week ago. Last night he had two seizures, 3 hours apart. He had been on Prozac and Xanex before the transplant, but everything was cut off when he got the new heart. After the first seizure, they did a CAT scan and the neurologists didn't find anything significant. He had a stroke 2 years ago from 7 episodes of tachicardia. Could the cold turkey of the xanex be the probem, o is there something else going on?
He hasn't been himself since the transplant. Usually just staring at the wall. He hears us, but we have to yell at him to get him to look at us. His heart is doing well, but I'm very worried.
Cancel
4 Answers
Page 1 of 1
370181_tn?1428180348
I am very sorry for all you and your husband are going through.

I'm afraid that your question is far beyond the scope of this forum and you need to speak with your husbands doctor as soon as possible.

Maybe part of what your husband is going through IS due to a sudden withdrawal of the Prozac and Xanax. Perhaps he couldn't be on these meds during the transplant.

These, and any other questions can only be answered by the doctor.

Again, I urge you to call him as soon as possible.
You will both be in my prayers.
Peace
Greenlydia

Comment
Cancel
370181_tn?1428180348
Comment
Comment
Submit Comment
Avatar_universal
Thank you for your knowledable comments. He has gotten a little better. Some "fogginess" has disappeared. He did have two seizures that set him back a little, but each day is a little better. Thank you for your help.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
370181_tn?1428180348
I am very, very happy to hear that, but I am hoping you've talked to your husbands doctor about these concerns. I can only imagine after a heart transplant that you are seeing the doctor on a very regular basis. Do not hesitate to ask him ANY questions or discuss any concerns you have.

Please ask your doctor if there is a Cardiac Rehab class your husband can attend. Also, support groups should be available to both of you. While your husband may be the one who went through the "worst" of this, YOU were and continue to be extremely affected by this. You need help and information on what he is going through so you'll understand things from his perspective, but you'll also be given help and support for everything YOU are having to deal with. Which is a very great deal.

I also hope you are getting some respite care relief as you have to take care of not only your physical health during this recovery period, but also your mental and emotional health. As a caregiver myself, we must take care of ourselves or we won't be much help to anybody.

Google "care giver burn-out" and learn the symptoms. If you notice any of these happening to you, reach out for help.

And never, ever hesitate to call your doctor with questions. He may not be able to respond as quickly as you'd like, but most good doctors will return your call.

And if you think something is wrong, call 911 immediately. It's better to be safe than sorry.

I hope your husband continues to make a full recovery and you have many, many more years together.
God bless
Greenlydia  
Comment
Cancel
370181_tn?1428180348
Comment
Comment
Submit Comment
Avatar_universal
I agree with everything Greenlydia said. I too am so sorry your husband went through this. Thank goodness he's getting better. I would not be surprised at all if it was from the med withdrawal. I know he took the Prozac everyday, that's how it works. Was he taking the Xanax several times a day? If you go off it cold turkey after being on it for awhile and are taking it everyday you can have seizures.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
heart transplant and seizures
Submit Answer
A
A
Recent Activity
4059843_tn?1454481984
Blank
mishymoshymarcy commented on mishymoshymarcy's status
7 hrs ago
4059843_tn?1454481984
Blank
mishymoshymarcy commented on mishymoshymarcy's status
7 hrs ago
4059843_tn?1454481984
Blank
mishymoshymarcy commented on mishymoshymarcy's status
7 hrs ago
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Anxiety Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Anxiety Answerers